Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Hives
Aug 6, 2007

I have been Hiv positive for almost 15 years and to date have been very healthy. At this point and time I am not on any medication. Over the past week I have hives located on my torso that start out looking round, red with a pale yellow center then they fade and become big red patches..that itch terribly. Any ideas?

Response from Dr. Henry

A wide range of allergens or substances can trigger urticaria (hives) in the general population as well as in HIV+ persons. Other skin conditions (like erythema multiforme for example) can have the appearance of hives so it would be a good idea to see your HIV specialist and/or a dermatologist to get a complete history and physicial examination to sort out the diagnosis and possible causes/exposures that may trigger a reaction. Low grade fungal skin infections or folliculitis can trigger reactions in HIV+ persons. KH



Previous
chest pain and low grade fever
Next
Numbness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement